Heavy Rain, Clark
- When
- July 14, 4:20 AM CST to 12:30 PM CST
- Where
- Clark County, Withee
- Reported by
- Public
- Coordinates
- 44.950, -90.600
In Withee, 4.50 inches of rain fell.
Thunderstorms with heavy rain repeatedly moved across portions of north-central Wisconsin during the morning and early afternoon of July 14th. These storms produced rainfall amounts of 2 to 4 inches across the northern portions of Clark County.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS ARX wrote it up.
Thunderstorms with heavy rain repeatedly moved across portions of north-central Wisconsin during the morning and early afternoon of July 14th. These storms produced rainfall amounts of 2 to 4 inches across the northern portions of Clark County. This resulted in some flash flooding occuring with a few roads covered by water near Dorchester and Longwood. The highest reported rainfall total was 4.5 inches in Withee.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before the first event at Jul 14, 1:31 AM CST, 2 hours 49 minutes earlier.
Area Forecast Discussion National Weather Service La Crosse WI 231 AM CDT Tue Jul 14 2020 .SHORT TERM...(Today through Tonight) Issued at 231 AM CDT Tue Jul 14 2020 Strong to severe thunderstorm/heavy rainfall will be the main focus for today into tonight. Currently watching ongoing line of thunderstorms stretching from near the arrowhead of MN into northwest WI...ahead of a cold front and in an axis of strong 850MB moisture transport. Question this morning is if this convection will reach into our northwestern area before weakening this morning. Will also have to watch for storms ahead of an MCV rotating northeast from the Plains. Models show most of this staying just northwest of our area or just brushing areas north of I-94. Another concern is how strong these storms will be given cape pool around 1500J/kg in place. Re-firing/rejuvenation of thunderstorms expected again this afternoon into tonight as that cold front makes a surge southeast into the area. Challenge will be how strong/possibly severe these storms get as it will depend if the atmosphere can recover from possibly ongoing convection/cloud cover. Latest convective allowing models/CAMs showing that MCV-induced thunderstorm activity pretty much pushed out of the area by early afternoon and should allow some recoup in cape. For rest of the afternoon, most of these CAMs then show a broken line of thunderstorms firing along the frontal boundary. As cape increases this afternoon, the 0-1/0-3km bulk shear also will be on the increase -into the 20-25kt and 30-35kt range respectively. As a matter of fact, CAMs and high resolution ensemble forecast (HREF) showing a slight risk of significant to strong tornado potential north of I-94 this afternoon in this better shear. The rest of the area looks like it will see mainly a damaging wind/large hail threat. In addition, due to the relatively slow movement of the cold front and high precipitable water values around 2 inches, we'll have to keep an eye on torrential downpours/heavy rainfall with these storms. Will be keeping a close eye on how things evolve today into this evening. There will still be a chance of showers/thunderstorms overnight as that frontal boundary slides southeast and another mid-level trough rotate northeast along it. Otherwise, look for highs today in the upper 70s/low 80s where that ongoing convection will be today over the northwest, to the mid 80s elsewhere along with fairly uncomfortable dewpoints in the mid 60s to near 70. .LONG TERM...(Wednesday through Monday) Issued at 231 AM CDT Tue Jul 14 2020 Aforementioned mid-level wave running northeast along stalled frontal boundary will keep storm chances going across mainly central WI into northeast IA. Will also have to keep an eye on this activity as the NAM indicating around 1500J/kg of cape and decent 0-3km shear in the 20-30kt range. High pressure dries things out going into Thursday into Thursday night. This appears to be short-lived though as high-zonal flow sets up across the northern CONUS Friday through Monday. This will bring several impulses and shower/storm chances across the region. && .AVIATION...(For the 00Z TAFS through 00Z Tuesday evening) Issued at 1017 PM CDT Mon Jul 13 2020 Main forecast concern is with SHRA/TSRA chances. Overall, a relatively low confidence forecast over the next 24 hours, especially with respect to precip. At least scattered SHRA/TSRA may develop in the predawn hours ahead of a cold front. Some guidance brings additional storms in from across the plains into the area during the morning hours on Tuesday, while additional storms could form along the cold front passing through during the afternoon/early evening hours, but this evolution will depend on how much heating/destabilization can occur behind any morning storms. Southerly winds, gusty at times, will become northerly behind the front by Tuesday evening. MVFR/IFR conditions may occur in/around any storms along with potential for locally strong wind gusts. Timing of convection will need to be refined as confidence increases. && .ARX WATCHES/WARNINGS/ADVISORIES... WI...None. MN...None. IA...None. && SHORT TERM...DAS LONG TERM...DAS AVIATION...JM
Hazardous Weather Outlook National Weather Service La Crosse WI 355 AM CDT Tue Jul 14 2020 IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029- 032>034-041>044-053>055-061-151000- Mitchell-Howard-Winneshiek-Allamakee-Floyd-Chickasaw-Fayette- Clayton-Wabasha-Dodge-Olmsted-Winona-Mower-Fillmore-Houston- Taylor-Clark-Buffalo-Trempealeau-Jackson-La Crosse-Monroe-Juneau- Adams-Vernon-Crawford-Richland-Grant- 355 AM CDT Tue Jul 14 2020 This Hazardous Weather Outlook is for portions of southeast Minnesota...northeast Iowa and southwest into central Wisconsin. .DAY ONE...Today and Tonight Severe storms are possible, mostly during the afternoon and evening hours. Strong winds, hail and locally heavy rain are the main threats. Isolated tornadoes are also possible. .DAYS TWO THROUGH SEVEN...Wednesday through Monday There are additional storms chances through the weekend. It is too early to discern if there would be a severe risk. .SPOTTER INFORMATION STATEMENT... A few spotter groups may be needed today into this evening. .EMERGENCY MANAGEMENT COORDINATION... No webinar is scheduled. Rieck
The La Crosse radar (KARX), 134 km away, was scanning. The volume nearest the first event began at 10:21 UTC.
2 flood, 1 heavy rain, 1 flash flood, 1 funnel cloud. Local standard time, as filed.
In Withee, 4.50 inches of rain fell.
Runoff from heavy rain pushed Cameron Creek out of its banks northwest of Willard. Flood waters from the creek were reported to be flowing over roads near the intersection of County Highways M and GG.
Runoff from heavy rains caused flash flooding to occur across portions of northern Clark County. Flood waters covered roads west of Withee and near Longwood.
A funnel cloud was seen north of Beach Corners.
Locally heavy rains caused some street flooding to occur on the south side of La Crosse.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wisconsin in 2020Every state in 2020This day in weather historyWarnings in Wisconsin, July 2020
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 907332, 907329, 907330, 907331, 907333.